News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: ZOLOFT INCREASE


 Mason4477 - Thu Mar 27, 2008 1:39 pm

Hello. I was diagnosed with Panic Disorder and put on Zoloft. For the last month I was taking 50 mg with no side effects except dry mouth and dry eyes for the first couple of days. My doctor raised it two days ago to 100 mg. Last night I got very lightheaded and almost passed out. Began shaking, really fast heartbeat, cold chills and sweat, diarrhea, and my body felt heavy all over I could barely walk because my legs were stiff. I ate a yogurt and felt a little better within 30 minutes and fell asleep. I feel a little better today, but I still feel a little shaky on the inside. Is this normal??
 Dr. E. Seigle - Wed Apr 02, 2008 8:07 pm

Dear Mason4477,

You are likely having a not uncommon adverse reaction to the increased dose of Zoloft. What you experienced yesterday sounds like potentially serious adverse reactions to the Zoloft, as well as common, less serious side effects to Zoloft and similar medications. It is encouaging that you are somewhat better today. An immediate reduction in your dose of Zoloft is likely appropriate, and I would discuss this right away with your prescribing physician. He or she may want you to take a day off from the Zoloft tomorrow and then restart it the next day at 75 mg per day, or simply reduce to 75 mg per day tomorrow. Again, talk to your physician tomorrow before taking any Zoloft. If stiffness, shivering, or fever comes back, it is a potential emergency (possibly representing an adverse reaction known as the serotonin syndrome) and you should call your doctor immediately or go to the emergency room. Good luck!

-Eliot Seigle MD

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here